If you take too much Kadian, overdose symptoms may include difficulty breathing, extreme drowsiness, and limp muscles. An overdose can be quite dangerous and may even lead to fluid in the lungs or death. Early treatment after a Kadian overdose is important; a healthcare provider may induce vomiting, "pump" the stomach, or administer an antidote if an overdose occurs.
Kadian® (morphine sulfate ER) is a prescription pain medicine. As with any medication, it is possible to take too much Kadian. The specific effects of a Kadian overdose can vary, depending on a number of factors, including the Kadian dosage and whether it was taken with any other medications or substances. An overdose with Kadian can be quite dangerous.
A Kadian overdose may cause the following symptoms:
- Difficulty breathing (slow and shallow breathing)
- Extreme drowsiness
- Limp muscles
- Cold, clammy skin
- Small pupils
- Fluid in the lungs
- A slow heart rate (bradycardia)
- Low blood pressure (hypotension)
Chewing, crushing, dissolving, snorting, or injecting Kadian can easily result in an overdose. Kadian capsules contain tiny extended-release pellets designed to release morphine slowly over time. Disrupting the pellets can cause overdose by releasing too much morphine too quickly.
Early treatment after a Kadian overdose is essential. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing Kadian. An antidote (naloxone or Narcan®) may be administered to counteract the overdose effects of Kadian.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Kadian.